Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Is it safe to discontinue 'ASA 50 and TG 5" taken for high cholestrol?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
Doctor, My wife is now 63 years. She has type II diabetes in the year 2004 and is well under control so far.During the year 2006 she has a little bit of high in cholestrol level 295 and triglycerides 170. So my phisician prescribed ASA 50 mg to be taken once during night and TG tor 5 mg with same dosage. She is continously taking them till now. Now her lipid profile is as under Cholestrol 120, tryglycerides 118, LDL 64, VLDL 18, HB 13.1. and hb A1c 6.4. She has got Hypothyroidsm in 2011 whenTSH was 4.7 and now as on date TSH 2.9.She is taking Thyronorm 25 mg daily. I do not know whether she was rightly prescribed Asa 50 and TG Tor 5 mg in the year 2006 by my doctor. Since her lipid profile is well under normal, can she stop taking ASA 50 and TGtor 5 mg/.Will there be any harm if stopped? Will there be any harm if she continues life long? kindly advise
Posted Sun, 12 Jan 2014 in Hypertension and Heart Disease
Answered by Dr. Vaibhav Gandhi 1 hour later
Brief Answer: TG 5 is for lowering cholesterol level so stop it Detailed Answer: Hello, TG 5 is for lowering cholesterol level. It can be stopped after discussing with her treating doctor as her levels are normal now. It will not have any side effect if you stop it. ASA 50 is to avoid blood clot formation. Since she is 63 years now, she can continue it It can be taken life long. Check her thyroid level now and accordingly dose can be changed. Continue your diabetic diet . Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor